Taking Protonix as standard of care for one month following ablation.

Posted by cece55 @cece55, May 8 5:36pm

Hello everyone! My last post was concerning my upcoming heart ablation on May 14th and my concerns. Everyone was so helpful and compassionate. Thank you.

I just saw my Electrophysiologist on Friday for my pre-op and he informed me that standard of care is to take 40 mg Protonix for one month after the ablation. This is to help with the irritation of the esophagus which typically happens after ablation.

My problem is that I developed CDiff this year after taking Clindamycin for a tooth infection. I am finally free of CDiff! Now I have to take Protonix for a month after my ablation and am reading that it can cause CDiff. I am so frustrated and part of me is starting to get angry. Yes, my cardiologist had this in his notes but he overlooked it.
I know we have to be our own advocates. Did everyone who had an ablation need to take a PPI? Is there an alternative that I can suggest to my doctor so that I don't have to face CDiff returning?

Thank you everyone for always offering suggestions and answers.

CeCe55

@cece55 Hi Cece, I haven't taken Protonix so I can't recommend an alternative but I also had cdif and due to a virus had to take antibiotics so I also was concerned. What my PCP put me on to insure that the cdif didn't come back was a over the counter supplement so maybe check with your Doctors about also taking lactobacillus Acidophilus which puts the good bacteria in you gut so that the antibiotic doesn't eliminate the good bacteria and allow the bad bacteria to put you back in cdif. I was on 2 pretty strong anti biotics for a virus I had in my lungs and the cdif never has returned and it's been almost 2 years now. Please tho check with your Doctor since im not one and I don't know if it will work with your other meds. Looking forward to hearing how it goes on the 14th. My thoughts and prayers are with you.
Blessings
Dana

REPLY
@danab

@cece55 Hi Cece, I haven't taken Protonix so I can't recommend an alternative but I also had cdif and due to a virus had to take antibiotics so I also was concerned. What my PCP put me on to insure that the cdif didn't come back was a over the counter supplement so maybe check with your Doctors about also taking lactobacillus Acidophilus which puts the good bacteria in you gut so that the antibiotic doesn't eliminate the good bacteria and allow the bad bacteria to put you back in cdif. I was on 2 pretty strong anti biotics for a virus I had in my lungs and the cdif never has returned and it's been almost 2 years now. Please tho check with your Doctor since im not one and I don't know if it will work with your other meds. Looking forward to hearing how it goes on the 14th. My thoughts and prayers are with you.
Blessings
Dana

Jump to this post

Hi Dana,

Thank you for responding to me. I take Florestar Probiotic twice a day and it has done the trick for keeping the CDiff away.

When you had your ablation, were you put on a PPI afterwards as standard care?

Blessings to you also,
CeCe

REPLY

@cece55 Im.sorry I should.have looked up protonix I was thinking.about arrhythmia issues not stomach issues. Yes I was on a.regular regiment of a ppi and I still am which is Omeprazole plus I take folic acid also. But I didn't realize ablations cased issues with that. Maybe that's why I've been on them for year's but realize I've been thru a total of like 6 ablations. I just figured I developed acid reflux along the way. So I was already taking PPIs for as long as I can remember. I can't even remember when I started. My first ablation was in 2011. I'll probably ask myself if I even still need to take it. Im 3 years post heart transplant and my last ablation on my old heart was 2017. So based on that I guess it is common.
Dana

REPLY
Please sign in or register to post a reply.